Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Albany, NY

May 18, 2017Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 18, 2017, 8:10 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It was in force for 65 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2017, 8:10 PM EDT (00:10 UTC)
Expired
May 18, 2017, 9:15 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkshire County, MA, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 8:13 PM EDTTSTM WND DMG2 S North Petersburg, NYTREE LIMBS DOWN FROM WIND AND LIGHTNING
May 18, 8:17 PM EDTTSTM WND DMGNorth Hoosick, NYMULTIPLE REPORTS OF TREES AND WIRES DOWN
May 18, 8:27 PM EDTTSTM WND DMGBennington, VTWIRES DOWN
May 18, 9:03 PM EDTTSTM WND DMG2 N Bellows Falls, VTTREES AND WIRES DOWN ALONG ROUTES 5 AND 91
May 18, 9:05 PM EDTTSTM WND DMG1 Sw Westminster, VTTREES AND WIRES DOWN ALONG ROUTES 5 AND 91
May 18, 9:05 PM EDTTSTM WND DMGPutney Station, VTTREES AND WIRES DOWN ALONG ROUTES 5 AND 91

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 3:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS51 KALY 190010
SVRALY
MAC003-NYC083-115-VTC003-025-190115-
/O.NEW.KALY.SV.W.0026.170519T0010Z-170519T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
810 PM EDT THU MAY 18 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Berkshire County in western Massachusetts...
  Southeastern Washington County in east central New York...
  Northeastern Rensselaer County in east central New York...
  Bennington County in southern Vermont...
  Windham County in southern Vermont...

* Until 915 PM EDT

* At 809 PM EDT, severe thunderstorms were located along a line
  extending from near Salem to near Grafton to Wynantskill, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near, 
  Salem around 815 PM EDT. 
  Hoosick Falls around 820 PM EDT. 
  Dorset and Berlin around 825 PM EDT. 
  Bennington, Manchester and Manchester Center around 830 PM EDT. 
  Williamstown and Pownal around 835 PM EDT. 
  North Adams around 840 PM EDT. 
  Londonderry, Wilmington, Stamford and Florida around 845 PM EDT. 
  Monroe and Readsboro around 850 PM EDT. 

Other locations impacted by these severe thunderstorms include Goose
City, Chiselville, Readsboro Falls, South Shaftsbury, South Windham,
Middle Falls, Bromley Village, East Kansas, White Oaks and North
Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the Capital Region, and the Saratoga and Glens 
Falls areas. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! Large hail and damaging winds and continuous 
cloud to ground lightning is occurring with these storms. Move 
indoors immediately.

Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7274 4274 7302
      4270 7302 4270 7295 4267 7300 4264 7295
      4271 7367 4328 7348 4331 7320 4330 7284
      4325 7281 4322 7269 4323 7244 4308 7244
TIME...MOT...LOC 0009Z 264DEG 46KT 4320 7339 4283 7349 4270 7365 

HAIL...1.00IN
WIND...60MPH
 
$$

Frugis
3 follow-up statements
143 
WWUS51 KALY 190043
SVSALY

Severe Weather Statement
National Weather Service Albany NY
843 PM EDT THU MAY 18 2017

NYC083-115-190053-
/O.CAN.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Washington NY-Rensselaer NY-
843 PM EDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN RENSSELAER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.

LAT...LON 4267 7329 4292 7309 4331 7304 4330 7284
      4325 7281 4322 7269 4323 7244 4308 7244
      4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7274 4274 7302
      4270 7302 4270 7295 4267 7300 4264 7295
TIME...MOT...LOC 0043Z 268DEG 38KT 4326 7273 4287 7283 4269 7306 

$$

MAC003-VTC003-025-190115-
/O.CON.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Berkshire MA-Bennington VT-Windham VT-
843 PM EDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN BERKSHIRE...CENTRAL BENNINGTON AND WINDHAM
COUNTIES...

At 843 PM EDT, severe thunderstorms were located along a line
extending from near Andover to near Wilmington to near North Adams,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Newfane around 855 PM EDT. 
  Brattleboro around 900 PM EDT. 
  Putney around 905 PM EDT. 
  Charlestown and Hinsdale around 910 PM EDT. 
  Vernon and Guilford Center around 915 PM EDT. 

Other locations impacted by these severe thunderstorms include Goose
City, Readsboro Falls, Grafton, South Windham, Guilford, Bromley
Village, Cambridgeport, Harmonyville, Woodford State Park and White
Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms produced widespread wind 
damage across eastern New York. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4267 7329 4292 7309 4331 7304 4330 7284
      4325 7281 4322 7269 4323 7244 4308 7244
      4305 7247 4300 7244 4295 7253 4288 7255
      4277 7252 4273 7246 4274 7274 4274 7302
      4270 7302 4270 7295 4267 7300 4264 7295
TIME...MOT...LOC 0043Z 268DEG 38KT 4326 7273 4287 7283 4269 7306 

HAIL...1.00IN
WIND...60MPH
 
$$

Frugis
273 
WWUS51 KALY 190058
SVSALY

Severe Weather Statement
National Weather Service Albany NY
858 PM EDT THU MAY 18 2017

MAC003-VTC003-190107-
/O.CAN.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Berkshire MA-Bennington VT-
858 PM EDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERKSHIRE AND
CENTRAL BENNINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4281 7254 4277 7252 4273 7246 4274 7293
      4311 7288 4311 7287 4326 7285 4322 7270
      4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0057Z 257DEG 36KT 4322 7260 4306 7251 4275 7277 

$$

VTC025-190115-
/O.CON.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Windham VT-
858 PM EDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WINDHAM COUNTY...

At 857 PM EDT, severe thunderstorms were located along a line
extending from near Chester to near Westminster to near Heath, moving
east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Bellows Falls, Westmoreland, Saxtons River and Westminster around 
  905 PM EDT. 
  Brattleboro and Hinsdale around 915 PM EDT. 

Other locations impacted by these severe thunderstorms include
Wardsboro Center, Goose City, East Putney, Brockways Mills, Grafton,
South Windham, Williamsville, Whitingham, East Dover and Dummerston
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4281 7254 4277 7252 4273 7246 4274 7293
      4311 7288 4311 7287 4326 7285 4322 7270
      4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0057Z 257DEG 36KT 4322 7260 4306 7251 4275 7277 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Frugis
402 
WWUS51 KALY 190113
SVSALY

Severe Weather Statement
National Weather Service Albany NY
913 PM EDT THU MAY 18 2017

VTC025-190123-
/O.EXP.KALY.SV.W.0026.000000T0000Z-170519T0115Z/
Windham VT-
913 PM EDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY WILL EXPIRE AT
915 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However heavy rain is still possible with
these thunderstorms.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southern Vermont.

LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
      4281 7254 4277 7252 4273 7246 4274 7293
      4311 7288 4311 7287 4326 7285 4322 7270
      4323 7244 4315 7246 4314 7244 4308 7244
TIME...MOT...LOC 0113Z 264DEG 46KT 4324 7234 4308 7225 4277 7252 

$$

Frugis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 7:40 PM EDT, 30 minutes earlier.

Area forecast discussion, May 18, 7:40 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Albany NY
740 PM EDT Thu May 18 2017

.SYNOPSIS...
A line of strong to severe thunderstorms will continue to push
eastward across much of the region, exiting western New England by
around midnight. The storms developed well ahead of a cold front
approaching from the upper Great Lakes. The cold front will push
through on Friday, ushering in drier, cooler and breezy conditions.
Sunny and more seasonable conditions are expected on Saturday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe Thunderstorm Watch remains in effect through 11 pm for
the Western Adirondacks, Mohawk Valley, Lake George Saratoga
Region, Capital District, Schoharie Valley, and Southern
Vermont...

As of 740 PM EDT, Showers and thunderstorms have consolidated
along a line extending from around Glens Falls south and west to
just about the Capital District through Schoharie county. Most
of the discrete cells have congealed into this line. Earlier
most of the severe reports were large hail quarter to half-
dollar size, but the event is transitioning to more of a wind
event, as there are several mini-bows and linear structures.
Convection will continue to push eastward across the southeast
half of the region through late evening.

The severe threat should start to diminish later this evening
as instability wanes, so the current Severe Thunderstorm Watch
should not need to be expanded to areas south and east of the
Capital District, including the Berkshires and Litchfield Hills
although showers and storms will move through.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Cold front will be tracking through the forecast area on Friday
from northwest to southeast. However, it will have little
moisture to work with, so have included just slight chance PoPs.
NAM forecast soundings suggest modest instability developing
south of the Capital District, but due to limited moisture have
not included TS in the forecast. Could be a sneaky warm day for
areas south of the Capital District where the front will not
pass until later in the day, as 850 mb temps are still in the
low teens by midday. From the Capital District northward, temps
may actually fall in the afternoon as cold air advection
develops. It will be a good airmass change as Canadian high
pressure noses in late Friday into Friday night. 850 mb temps
drop to around 5C. With mostly clear skies, lows will be back
toward seasonal normals. A quiet, clear day is expected Saturday
under high pressure with highs near seasonal values. Clouds may
increase slightly late Saturday night ahead of the next system,
but dry weather is expected.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The period starts out on Sunday with high pressure retreating off
the New England coast, so the day will start out cool and dry.
However, clouds will increase through the day, as a frontal system
approaches from the Great Lakes and Ohio Valley regions. A southerly
flow should allow for temperatures to reach the upper 60s to lower
70s. Will mention slight to low chance pops north and west of the
Capital District late in the day.

Rain chances will then gradually increase Sunday night into Monday
morning ahead of the system's cold front. Models indicating fairly
good forcing so will mention likely pops. Due to some weak elevated
instability forecast, will continue mention of isolated thunder
during the day Monday. Rainfall could exceed a half inch, but too
early to pinpoint exact amounts. There are some timing differences
when rain ends, with the GFS slower than the ECMWF which would also
have implications for rainfall amounts.

A small ridge of high pressure will then build in Monday night, with
drying conditions. Dry weather should persist into Tuesday, but will
mention just a slight chance of showers due to an approaching upper
level low.

Then, there are significant timing/placement differences with a deep
upper low which will potentially become cut-off approaching from the
Midwest/South. This system looks to potentially move across our
region starting as early as Tuesday night, but more likely Wednesday
into Thursday. The ECMWF is showing a deeper and slower cut-off
upper low, which would delay rain until Thursday. However, the GFS
is more progressive with more rain for Wednesday than Thursday. Will
broadbrush high chance pops during this time for now, with plenty of
time to sort out details. Temperatures will depend on when rainfall
occurs, but look to generally be near normal through much of the
period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A broken line of strong to severe thunderstorms will continue to
move from northwest to southeast across the area through around
04Z. Storms moving through KGFL as of 2330Z, and will move
through KALB between 00Z-02Z, KPSF between 01Z-03Z, and KPOU
between 02Z-04Z. Wind gusts of 30-40 kt along with reduction to
MVFR or IFR will occur with the thunderstorms. Chances for
thunderstorms will decrease after midnight, with still a few
showers possible along the cold front as it moves through.

VFR conditions will prevail on Friday, with varying cloud
coverage behind the cold front. Skies will tend to clear later
in the day as drier air works in.

Winds this evening will be west-southwest around 10-15 kt with
gusts around 20 kt, decreasing to 5-10 kt overnight. Winds
Friday will shift to the northwest behind the cold front and
increase to 10-15 kt with gusts to 25 kt.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: High Operational Impact. Likely SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Gusty southwest winds and low RH values of 25 to 35 percent will
continue early this afternoon under a hot airmass. Scattered
showers and thunderstorms are expected to develop this afternoon
into the evening; however, not all areas will receive rain and
heavy rainfall is not expected. Cooler and relatively moister
conditions will be in place on Friday as a cold front passes and
high pressure tries to build in. Somewhat breezy conditions will
develop once again with west-northwesterly gusts of 25 to 30 mph
possible. It will be cooler still and drier on Saturday with
light winds under high pressure.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected this afternoon
into this evening. Basin average amounts are expected to be a
half inch or less. Aside from a few isolated showers Friday, dry
weather is expected through Saturday and Sunday. The next chance
of widespread rainfall is expected Sunday night into Monday.

&&

.CLIMATE...
Near-record heat occurred once again today:

Today's highs as of 4 pm, (record highs in parenthesis):
Albany 94* (94 in 1962)
Glens Falls** 92 (89 in 1962)
Poughkeepsie 93 (96 in 1962)

**Record set today
*Record tied today

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson/JPV
NEAR TERM...Thompson/JPV
SHORT TERM...Thompson
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
CLIMATE...Thompson
Hazardous weather outlook, May 18, 3:52 PM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
352 PM EDT Thu May 18 2017

NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
352 PM EDT Thu May 18 2017

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the western and southern
Adirondacks, Lake George Saratoga Region, Mohawk Valley, Schoharie
Valley, Capital District and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
352 PM EDT Thu May 18 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and in New York east central and southeastern
Catskills, mid Hudson Valley and central and southern Taconics.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are possible this evening well
ahead of a cold front approaching from the upper Great Lakes. There
is a Marginal Risk a few of the storms may become severe, with the
potential to produce damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 18, 7:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     EAST GALWAY             43.07N  73.99W
05/18/2017                   SARATOGA           NY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

EVENT NUMBER ALY1703776

SND
Local storm report, May 18, 7:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     SARATOGA SPRINGS        43.07N  73.78W
05/18/2017                   SARATOGA           NY   PUBLIC

            LARGE TREE LIMBS DOWN

&&

EVENT NUMBER ALY1703777

SND
Local storm report, May 18, 8:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     1 WSW SOUTH AMSTERDAM   42.93N  74.21W
05/18/2017                   MONTGOMERY         NY   FACEBOOK

            TREE DOWN BLOCKING ROAD INTERSECTION OF VERBRASKA RD
            AND ROUTE 5S

&&

EVENT NUMBER ALY1703778

SND
Local storm report, May 18, 8:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     1 ENE FLAGLER CORNERS   42.86N  73.77W
05/18/2017                   SARATOGA           NY   TRAINED SPOTTER

            TREE LIMBS DOWN ON ROUTE 9

&&

EVENT NUMBER ALY1703779

SND
Special weather statement, May 18, 8:09 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Albany NY
809 PM EDT THU MAY 18 2017

NYZ047-051-058-190045-
Western Greene-Schoharie-Western Albany-
809 PM EDT THU MAY 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALBANY...CENTRAL
GREENE AND SOUTHERN SCHOHARIE COUNTIES...

At 809 PM EDT, a strong thunderstorm was located near Stamford, or 19
miles south of Cobleskill, moving east at 40 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Prattsville around 815 PM EDT.
  Gilboa around 820 PM EDT.
  Windham, Preston Hollow and Preston-Potter Hollow around 830 PM
  EDT.

Other locations impacted by this storm include Durso Corner, West
Settlement, East Durham, North Lexington, Norton Hill, Maplecrest,
Manorkill, Broome Center, Sunside and Five Corners.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4249 7459 4245 7403 4219 7404 4228 7448
      4235 7443 4242 7461
TIME...MOT...LOC 0009Z 280DEG 35KT 4240 7451

IAA
Local storm report, May 18, 8:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     1 NNE NISKAYUNA         42.83N  73.89W
05/18/2017                   SCHENECTADY        NY   TWITTER

            TREES AND WIRES DOWN JUST WEST OF BALLTOWN ROAD

&&

EVENT NUMBER ALY1703780

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:09 PM EDTSpecial Weather StatementALYGreene36 min
May 18, 8:21 PM EDTSpecial Weather StatementALYColumbia, Greene24 min
May 18, 8:33 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer42 min
May 18, 9:03 PM EDTSpecial Weather StatementALYRensselaer27 min
May 18, 9:38 PM EDTSpecial Weather StatementALYColumbia, Greene, Ulster52 min
May 18, 11:48 PM EDTSevere Thunderstorm WarningALYDutchess57 min
May 18, 10:26 PM EDTSpecial Weather StatementALYBerkshire34 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Vermont, 2017Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.